# SDR CA050401003

- Difficulty date: April 1, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 830 hours
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 2560 · Emergency Equipment
- Part: Inertia Reel
- Condition: Broken
- Location: Shoulder Belt
- Component: Shoulder Belt
- Component part number: 5048564042251
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE INSPECTION IT WAS FOUND, WHILE CHECKING THE SHOULDER HARNESS OPERATION, THAT THE REEL MECHANISM IN THE LT SHOULDER HARNESS ASSY WAS DEFECTIVE AND WAS NOT ALLOWING THE BELT TO RETRACT.  AFTER REMOVAL, THE BELT WAS FINALLY RETRACTED AFTER SHAKING THE LOOSE NYLON PIECES THAT HAD BROKEN INSIDE THE REEL.  IT WAS THEN NOTED THAT THE BELT WOULD GO IN AND OUT AS IT NORMALLY DOES BUT THE INERTIA REEL WAS NO LONGER LOCKING. BELT ASSY. WAS REPLACED WITH NEW UNIT AND RETURNED FOR WARRANTY.
